Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 7, NWS Tampa Bay, FL

January 20, 2009Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Jan 20, 2009, 3:52 AM EST for Sumter County, Florida. It took effect at Jan 20, 2009, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2009, 3:52 AM EST (08:52 UTC)
In effect from
Jan 20, 2009, 1:00 PM EST
Expired
Jan 20, 2009, 5:00 PM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2009-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2009-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 200852
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
352 AM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON
FOR LEVY AND SUMTER COUNTIES FOR LOW HUMIDITIES WITH STRONG
WINDS... 
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AND THURSDAY AFTERNOON
FOR ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...

.A POTENT LOW PRESSURE SYSTEM OFF OF THE CAROLINA COAST WILL HELP
TO USHER IN VERY COLD AND DRY AIR. ENOUGH MOISTURE WILL REMAIN
TODAY TO PIN THE RED FLAG CONDITIONS OVER NORTH FLORIDA
TODAY...WITH WINDS AROUND 15 MPH ADDING TO THE FIRE DANGER.
WEDNESDAY AND THURSDAY...VERY DRY AIR WILL SETTLE IN AREAWIDE WITH
LIKELY RED FLAG WARNINGS.

FLZ039-043-202200-
/O.UPG.KTBW.FW.A.0007.090120T1800Z-090120T2200Z/
/O.NEW.KTBW.FW.W.0007.090120T1800Z-090120T2200Z/
/O.NEW.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
/O.CON.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/
LEVY-SUMTER-
352 AM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM
EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.

A VERY COLD AND DRY AIR MASS WILL MOVE INTO THE STATE TODAY AS A
VIGOROUS LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE EASTERN
SEABOARD OF THE U.S. THE DRIEST AIR THIS AFTERNOON SHOULD REMAIN OVER
THE EXTREME NORTHERN PART OF OUR REGION...WITH HUMIDITIES FALLING
JUST BELOW 35 PERCENT. IN ADDITION...WINDS ARE EXPECTED TO BE
AROUND 15 MPH. THESE WINDS WILL COMBINE WITH THE LOW HUMIDITY TO
INCREASE THE FIRE WEATHER DANGER.

THE VERY DRY AIRMASS WILL THEN OVERSPREAD THE AREA FOR WEDNESDAY
AFTERNOON ALLOWING HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO
7 HOURS WITH THE LOWEST HUMIDITIES IN THE MID 20 PERCENT RANGE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ042-048>052-055>057-060>062-065-202200-
/O.NEW.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
/O.CON.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/
CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
352 AM EST TUE JAN 20 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS
IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. 

A VERY DRY AIRMASS WILL OVERSPREAD THE AREA WEDNESDAY AFTERNOON
AS HIGH PRESSURE BUILDS OVER THE STATE. RELATIVE HUMIDITIES ARE
EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS WITH THE
LOWEST HUMIDITIES IN THE UPPER 20 PERCENT RANGE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

RJS
2 follow-up statements
000 
WWUS82 KTBW 201748
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1248 PM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON
FOR LEVY AND SUMTER COUNTIES FOR LOW HUMIDITIES WITH STRONG
WINDS... 
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY
FOR LONG DURATIONS OF LOW HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL
COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE
TONIGHT AND REMAIN IN PLACE THROUGH THURSDAY.

FLZ039-043-202200-
/O.UPG.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/
/O.NEW.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.W.0007.090120T1800Z-090120T2200Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
LEVY-SUMTER-
1248 PM EST TUE JAN 20 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

DRIER AIR IS BEGINNING TO SETTLE INTO THE NORTHERN PORTIONS OF THE
COUNTIES THIS AFTERNOON ALLOWING HUMIDITIES TO FALL INTO THE MID
30 PERCENT RANGE. WINDS ARE AROUND 15 MPH WITH GUSTS OF 20 TO 25
MPH THIS AFTERNOON. THE COMBINATION OF THESE FACTORS WILL CONTINUE
TO CAUSE DANGEROUS FIRE CONDITIONS THROUGH 5 PM THIS AFTERNOON.

A VERY COLD AND DRY AIRMASS WILL THEN OVERSPREAD THE AREA TONIGHT.
AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS
WITH THE LOWEST HUMIDITIES IN THE LOWER TO MID 20 PERCENT RANGE.
SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH
HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7
HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ042-048>052-055>057-060>062-065-202200-
/O.UPG.KTBW.FW.A.0008.090121T1500Z-090121T2300Z/
/O.NEW.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
1248 PM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM
EST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS WILL OVERSPREAD THE AREA TONIGHT.
AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS
WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE.
SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH
HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7
HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 202204
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
504 PM EST TUE JAN 20 2009

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY
IN ALL COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR ALL
COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES...

.A VERY COLD AND DRY ARCTIC AIRMASS WILL SETTLE OVER THE STATE
TONIGHT AND REMAIN IN PLACE THROUGH THURSDAY.

FLZ039-043-212300-
/O.EXP.KTBW.FW.W.0007.000000T0000Z-090120T2200Z/
/O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
LEVY-SUMTER-
504 PM EST TUE JAN 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY HAS EXPIRED. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON.

A VERY COLD AND DRY AIRMASS WILL THEN OVERSPREAD THE AREA
TONIGHT. AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO
7 HOURS WITH THE LOWEST HUMIDITIES IN THE LOWER TO MID 20 PERCENT
RANGE. SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON
WITH HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO 7
HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ042-048>052-055>057-060>062-065-212300-
/O.CON.KTBW.FW.W.0008.090121T1500Z-090121T2300Z/
/O.CON.KTBW.FW.A.0009.090122T1500Z-090122T2300Z/
CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-
HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
504 PM EST TUE JAN 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 

A VERY COLD AND DRY AIRMASS WILL OVERSPREAD THE AREA TONIGHT.
AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 7 HOURS
WITH THE LOWEST HUMIDITIES IN THE MID TO UPPER 20 PERCENT RANGE.
SIMILAR CONDITIONS WILL BE IN PLACE FOR THURSDAY AFTERNOON WITH
HUMIDITIES AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR 4 TO
7 HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 20, 3:23 AM EST, 29 minutes earlier.

Area forecast discussion, Jan 20, 3:23 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
323 AM EST TUE JAN 20 2009

...FREEZE WATCHES AND WARNINGS FOR MUCH OF WEST CENTRAL FLORIDA...
...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE END OF THE WEEK...
...HAZARDOUS MARINE CONDITIONS THROUGH EARLY WEDNESDAY...

.SHORT TERM (TODAY - THURSDAY)...QUITE A POTENT FROPA THIS PAST
EVENING WITH A SHALLOW SQUALL LINE LEADING ITS PASSAGE. WITH THE
FRONT THRU...CAA WILL BE THE MAIN WX PLAYER THE NEXT 24 HOURS OR
SO. COLD AIR STRATO CU ALREADY FORMING OUT IN THE GULF...AND WILL
BEGIN TO DRIFT OVER WC FL THROUGH THE DAY. TEMPS GENERALLY WONT
GO UP MUCH IF ANY AFTER SUNRISE...WITH AFTERNOON READINGS HOLDING
IN THE LOW-MID 50S NORTH AND UPPER 50S TO NEAR 60 SOUTH. IN
FACT...HIGHS FOR THE CALENDAR DAY HAVE ALREADY BEEN REACHED EARLY
THIS MORNING. OTHERWISE...IT WILL BE BREEZY TO WINDY AT
TIMES...MAKING IT FEEL EVEN MORE CHILLY. OUR WIND GRIDS AND
GUIDANCE SHOW WIND SPEEDS ACROSS MOST OF OUR CWA TODAY JUST BARELY
BELOW LAKE WIND ADVY CRITERIA...SO FOR NOW WILL HOLD OFF ISSUING.
BUT NONETHELESS...CAUTION WILL BE ADVISED ON AREA LAKES.

COLD AIR WILL CONTINUE TO POUR IN OVERNIGHT. AN ADVECTIVE FREEZE
EVENT IS STILL IN STORE FOR MUCH OF OUR CWA TONIGHT. WILL UPGRADE
FREEZE WATCH TO HARD FREEZE WARNING FOR LEVY...CITRUS...SUMTER...AND
HERNANDO COUNTIES...AND FREEZE WARNING FOR PASCO...HILLSBOROUGH...
AND POLK COUNTIES FOR TONIGHT. SOUTH OF THE WARNED AREA...READINGS
MAY BRIEFLY TOUCH 32 IN MANY SPOTS. IN ADDITION...WIND CHILL ADVY
WILL BE NEEDED TONIGHT FOR OUR ENTIRE CWA. WIND AND CLOUDS SHOULD
PREVENT WIDESPREAD FROST FORMATION...BUT LOCATIONS MOST LIKELY TO
SEE THE LEAST CLOUDS AND LIGHTER WINDS (HELPFUL FOR FROST) WILL
ALREADY BE UNDER THE HARD FREEZE WARNING. FINALLY...STILL
EXPECTING A FEW SPRINKLES ALONG AND WEST OF THE I-75 CORRIDOR FROM
LATER TODAY THROUGH ABOUT MIDNIGHT ASSOC WITH THE STRATO CU COMING
ONSHORE FROM THE GULF. AS WE MENTIONED IN YESTERDAYS DISCUSSION...
WE CANT RULE OUT A STRAY FLURRY OR SNOW PELLET MIXING IN WITH THE
SPRINKLES FROM TAMPA BAY NORTHWARD LATER THIS EVENING...BUT FOR
NOW...FORECAST SOUNDINGS SUGGEST THIS WOULD BE VERY ISOLATED AND
NOT A BIG PROBLEM.

FOR WED...WIND BELOW 850 MB WILL BEGIN TO TURN MORE TO THE NORTH...
WHICH SHOULD HELP PUSH AND KEEP THE STRATO CU OUT IN THE GULF.
DESPITE SUNSHINE...IT WILL BE QUITE COOL WITH HIGHS ONLY RANGING
FROM THE LOW 50S NORTH TO UPPER 50S SOUTH...ABOUT 15 DEGREES BELOW
NORMAL.

WED NIGHT...HIGH PRESS WILL SETTLE RIGHT OVER THE PENINSULA. CALM
WINDS COMBINED WITH CLEAR SKIES AND ARCTIC AIRMASS WILL LEAD TO
WHAT MAY BE THE COLDEST NIGHT FOR US THIS WINTER SEASON. LOWS
EARLY THURSDAY MORNING WILL RANGE FROM THE LOW 20S ACROSS THE
NATURE COAST COUNTIES TO UPPER 20S TO AROUND 30 ACROSS INTERIOR
CENTRAL AND SOUTHERN ZONES. FREEZING TEMPS CAN BE EXPECTED ALL THE
WAY DOWN TO INTERIOR LEE COUNTY A HARD FREEZE WARNING WILL BE
ISSUED FROM PASCO NORTH TO LEVY COUNTY...WITH FREEZE WARNINGS FROM
HILLSBOROUGH/POLK SOUTH TO CHARLOTTE COUNTY. FROST ADVY WILL BE
NEEDED FOR THE COUNTIES NOT INCLUDED IN THE FREEZE WARNINGS.

DAYTIME THURSDAY WILL BE SUNNY WITH GRADUALLY MODERATING TEMPS.
HIGHS FROM THE LOW 60S NORTH TO MID 60S CENTRAL AND SOUTH.

&&

.CLIMATE...A PUBLIC INFORMATION STATEMENT WAS ISSUED YESTERDAY TO
HIGHLIGHT THE COLD TEMPERATURES EXPECTED OVER THE NEXT COUPLE OF
DAYS AND RECORD TEMP INFORMATION. ALTHOUGH ITS POSSIBLE SOME
RECORDS MY BE BROKEN OR CLOSE TO BEING BROKEN...IT DOESNT APPEAR
WE WILL SEE TOO MANY RECORDS AS JANUARY 21 AND 22 OF 1985 WAS
EXTREMELY COLD AND IS WHEN MANY OF THE ALL-TIME JANUARY RECORDS
WERE SET. THIS STATEMENT CAN BE FOUND UNDER AWIPS PIL MIAPNSTBW OR
WITHIN THE TOP NEWS OF THE DAY SECTION ON OUR HOME PAGE.

&&

.LONG TERM (THURSDAY NIGHT-MONDAY)...MADE SOME ADJUSTMENTS TO THE
FRIDAY WEATHER AS GUIDANCE INDICATES ONE MORE NIGHT OF GOOD
RADIATIONAL COOLING. LOWERED TEMPERATURES...BUT AGAIN NOT AS LOW AS
MEX VALUES FOR OUR COLDER SPOTS.  STILL THE CHANGE WILL MEAN ANOTHER
SHOT AT A FREEZE FOR THE NATURE COAST. AFTER THAT THE AIRMASS SHOULD
HAVE MODIFIED ENOUGH FOR NEAR NORMAL TEMPERATURES SATURDAY THROUGH
MONDAY. MODELS DIFFER ON NEXT WEAK FRONT APPROACHING SUNDAY OR
MONDAY. WILL KEEP IN 10 POPS AND LEAN TOWARD CLIMO FOR TEMPERATURES.

&&

.AVIATION...LINE OF SHOWERS THAT MOVED THROUGH LATE LAST NIGHT/EARLY
THIS MORNING MAY HAVE LEFT ENOUGH MOISTURE BEHIND FOR SOME LOW
CLOUDS TO DEVELOP TOWARD DAYBREAK AND HAVE INCLUDED MVFR TEMPO
GROUPS FOR KSRQ NORTH. ENVIRONMENT NEAR KFMY SHOULD STILL BE TOO
MIXED UP FOR CLOUDS TO DEVELOP. AFTER DAYBREAK SHOULD GO BACK TO VFR
CONDITIONS...BUT WIND WILL BE THE STORY WITH GUSTS TO 25 KNOTS
POSSIBLE THROUGH THE DAY.

&&

.MARINE...SCA WILL REMAIN IN PLACE THROUGH WED MORNING WITH STRONG
NW WINDS. GUSTS TO GALE FORCE ARE POSSIBLE DURING THIS TIME. SEAS
OFFSHORE WILL BUILD TO 12 FEET. WILL ISSUE HIGH SURF ADVY FOR TODAY
THROUGH EARLY WED WITH DANGEROUS SURF AND RIP CURRENTS EXPECTED.
CONDITIONS WILL IMPROVE BY LATE WEDNESDAY AS HIGH PRESSURE SETTLES
OVER THE WATERS. THEN...FAIR MARINE CONDITIONS EXPECTED THROUGH
THE REST OF THE FORECAST PERIOD.

&&

.FIRE WEATHER...RED FLAG WARNING WILL BE ISSUE FOR LEVY AND SUMTER
COUNTIES FOR THIS AFTERNOON DUE TO THE COMBINATION OF LOW RH AND
WINDS AOA 15 MPH. THE FIRE WX WATCH FOR WED WILL NEED TO BE UPGRADED
TO A WARNING WITH THE AFTERNOON PACKAGE...AS WIDESPREAD LONG
DURATIONS OF LOW RH EXPECTED. SIMILAR SITUATION EXPECTED ON
THURSDAY...THUS A FIRE WX WATCH WILL BE ISSUED FOR THAT DAY AS WELL.
IN FACT...DRY AIRMASS WILL LINGER RIGHT THROUGH THE END OF THE
WEEK...RFW CONDITIONS APPEAR POSSIBLE AGAIN ON FRIDAY. RH GRIDS SHOW
SOME IMPROVEMENT DURING THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  56  33  53  34 /  10  10   0   0
FMY  63  38  59  35 /  10  10   0   0
GIF  56  30  54  32 /   5   5   0   0
SRQ  57  38  55  35 /  10  10   0   0
BKV  53  25  52  21 /  10  10   0   0
SPG  57  41  54  42 /  10  10   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR CITRUS-
     HERNANDO-LEVY-SUMTER.

     RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR LEVY-
     SUMTER.

     HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     MORNING FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-MANATEE-
     POLK-SARASOTA.

     FREEZE WARNING FROM 2 AM TO 8 AM EST WEDNESDAY FOR HILLSBOROUGH-
     PASCO-POLK.

     HIGH SURF ADVISORY UNTIL 10 AM EST WEDNESDAY FOR CHARLOTTE-
     HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR BONITA BEACH
     TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO
     60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...17/PETRO
LONG TERM/AVIATION...55/SHARP
Hazardous weather outlook, Jan 19, 5:17 AM EST, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
517 AM EST MON JAN 19 2009

FLZ039-042-043-048>052-055>057-060>062-065-192200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
517 AM EST MON JAN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
WINDS WILL GRADUALLY INCREASE TODAY BEHIND A COLD FRONT WHICH
MOVED ACROSS THE REGION THIS MORNING. SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR THE OFFSHORE WATERS TODAY WITH WEST WINDS AROUND 20
KNOTS AND SEAS OF 5 TO 8 FEET EXPECTED. CLOSER TO SHORE...WINDS
WILL INCREASE TO 15 TO 20 KNOTS LATER TODAY...SO SMALL CRAFT ARE
URGED TO EXERCISE CAUTION. THIS EVENING AND TONIGHT...WINDS
NEARSHORE WILL CONTINUE TO INCREASE TO AROUND 20 KNOTS...AND SMALL
CRAFT ADVISORIES WILL ALSO BE IN EFFECT FOR THE NEARSHORE WATERS
STARTING TONIGHT.

...RIP CURRENT IMPACT...
ONSHORE WINDS OF 15 TO 20 MPH WILL INCREASE THE RISK OF RIP
CURRENTS TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF
WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER.TO
AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES
AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND
NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH
ABOVE YOUR KNEES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...EXCESSIVE COLD IMPACT...
ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION BEHIND A
COLD FRONT TONIGHT. SEVERAL HOURS OF FREEZING TEMPERATURES ARE
EXPECTED ACROSS AREAS NORTH OF TAMPA BAY...WITH READINGS POSSIBLY
DIPPING DOWN TO THE MID TO UPPER 20S FOR SEVERAL HOURS. A FREEZE
WATCH IS IN EFFECT FOR LEVY...CITRUS...SUMTER...HERNANDO...AND
PASCO COUNTIES FOR TUESDAY NIGHT INTO WEDNESDAY MORNING. FARTHER
SOUTH ACROSS THE TAMPA METRO AREA AND SOUTH TOWARD FORT MYERS...
LOW TEMPERATURES EARLY WEDNESDAY MORNING MAY BRIEFLY FALL TO
AROUND FREEZING JUST BEFORE SUNRISE.

WEDNESDAY NIGHT MAY BE EVEN COLDER...WITH OVERNIGHT LOWS DROPPING
INTO THE LOWER TO MID 20S ACROSS AREAS NORTH OF TAMPA BAY AWAY
FROM THE GULF COAST. FARTHER SOUTH...TEMPERATURES MAY DROP TO THE
UPPER 20S EAST OF THE I-75 CORRIDOR AND AROUND FREEZING CLOSER TO
THE TAMPA AND FORT MYERS METRO AREAS.

RESIDENTS OF WEST CENTRAL FLORIDA SHOULD TAKE PRECAUTIONS TO
PROTECT COLD SENSITIVE PLANTS AND VEGETATION. REMEMBER TO BRING PETS
INDOORS WHEN FREEZING TEMPERATURES ARE EXPECTED. ALSO...THIS IS A
GOOD TIME TO ENSURE THAT YOUR HOMES HEATING SYSTEM IS IN GOOD
WORKING ORDER. NOW IS THE TIME TO PREPARE FOR THIS UPCOMING COLD
SPELL.

...WIND AND SEA IMPACT...
HAZARDOUS MARINE CONDITIONS WILL CONTINUE OVER THE EASTERN GULF
AND TAMPA BAY TUESDAY THROUGH WEDNESDAY MORNING. NORTHWEST WINDS
OF 20 TO 25 KNOTS WITH HIGHER GUSTS ARE EXPECTED. SEAS WILL BUILD
TO 5 TO 9 FEET NEARSHORE AND 9 TO 12 FEET OFFSHORE. CONDITIONS
WILL BE ROUGH ON TAMPA BAY AND INTRACOASTAL WATERWAYS. SMALL
CRAFT ADVISORIES WILL BE IN EFFECT...AND MARINERS...ESPECIALLY
THOSE THAT ARE INEXPERIENCED OR OPERATING SMALLER VESSELS...SHOULD
POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

...RIP CURRENT IMPACT...
STRONG ONSHORE FLOW WILL CREATE ROUGH SURF AND FREQUENT DANGEROUS
RIP CURRENTS AT AREA BEACHES TUESDAY THROUGH WEDNESDAY MORNING.
SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL CONDITIONS IMPROVE.

...FIRE WEATHER IMPACT...
DRIER AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT. A FIRE
WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR LEVY AND SUMTER
COUNTIES DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITY AND
STRONG WINDS. RED FLAG WARNINGS WILL LIKELY BE NEEDED FOR
WEDNESDAY AFTERNOON...FOR ALL OF WEST CENTRAL FLORIDA...DUE TO
EXTENDED DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY. THESE
CONDITIONS WILL INCREASE THE SPREAD OF ANY FIRE THAT MAY START
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PETRO

In the hours before

Special weather statement, Jan 19, 11:44 PM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1144 PM EST MON JAN 19 2009

FLZ055-200530-
MANATEE-
1144 PM EST MON JAN 19 2009

...STRONG WINDS WILL AFFECT MANATEE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF SHALLOW
THUNDERSTORMS...MOVING EAST AT 50 MPH...WILL AFFECT MANATEE
COUNTY...INCLUDING PALMETTO AND BRADENTON...UNTIL 1230 AM EST. GUSTY
WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY
TRAVEL.

17
Local storm report, Jan 19, 11:59 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1159 PM EST MON JAN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TSTM WND GST     3 SE SAINT PETERSBURG   27.73N 82.64W
01/19/2009  M40 MPH          GMZ830             FL   ASOS

            35 KT THUNDERSTORM WIND GUST ALONG TAMPA BAY.

&&

17
Local storm report, Jan 20, 12:14 AM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1214 AM EST TUE JAN 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HAIL             LAKE PANASOFFKEE        28.79N 82.13W
01/19/2009  E1.75 INCH       SUMTER             FL   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED THAT A VIEWER OBSERVED A FUNNEL
            CLOUD ALONG WITH GOLF BALL SIZE HAIL.

&&

17
Special weather statement, Jan 20, 12:19 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1219 AM EST TUE JAN 20 2009

FLZ060-200615-
SARASOTA-
1219 AM EST TUE JAN 20 2009

...STRONG THUNDERSTORMS WILL AFFECT SARASOTA COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS...MOVING EAST AT 45 MPH...WILL AFFECT MUCH OF SARASOTA
COUNTY UNTIL 115 AM EST. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE
OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS
POSSIBLE. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS
WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO
DELAY TRAVEL.

17
Local storm report, Jan 20, 12:29 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1229 AM EST TUE JAN 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     MARINE TSTM WIND 3 SE SAINT PETERSBURG   27.73N 82.64W
01/19/2009  E40.00 MPH       GMZ830             FL   ASOS

            35 KT THUNDERSTORM WIND GUST ALONG TAMPA BAY.

1220 AM     MARINE TSTM WIND 1 NW SARASOTA           27.35N 82.56W
01/20/2009  E46.00 MPH       GMZ853             FL   ASOS

            40 KT WIND GUST ALONG THE COAST...MEASURED AT KSRQ.

&&

17
Special weather statement, Jan 20, 12:31 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1231 AM EST TUE JAN 20 2009

FLZ052-056-057-200630-
HARDEE-HIGHLANDS-POLK-
1231 AM EST TUE JAN 20 2009

...STRONG WINDS WILL AFFECT INTERIOR WEST CENTRAL FLORIDA...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES SHOWERS...MOVING
EAST AT 45 MPH...WILL AFFECT LAKE WALES...WAUCHULA...AVON PARK AND
SEBRING...UNTIL 130 AM EST. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL.

RJS

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 10:45 PM ESTTornado WarningTBWCitrus, Sumter15 min
Jan 19, 10:54 PM ESTSpecial Marine WarningTBW66 min
Jan 19, 11:10 PM ESTSevere Thunderstorm WarningTBWHillsborough, Pinellas27 min
Jan 19, 11:28 PM ESTSpecial Marine WarningTBW32 min
Jan 20, 12:08 AM ESTSpecial Marine WarningTBW52 min
Jan 20, 1:02 AM ESTSpecial Marine WarningTBW88 min
Jan 20, 3:52 AM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter33 hr
Jan 20, 4:02 AM ESTHigh Surf AdvisoryTBWPinellas30 hr
Jan 20, 4:24 AM ESTFreeze WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk24 hr
Jan 20, 4:24 AM ESTFreeze WarningTBWDeSoto, Hardee, Highlands, Polk29 hr
Jan 20, 4:24 AM ESTHard Freeze WatchTBWSumter24 hr
Jan 20, 4:24 AM ESTHard Freeze WarningTBWSumter29 hr
Jan 20, 12:48 PM ESTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter29 hr
Jan 20, 3:07 PM ESTWind Chill AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter19 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.